Aleve vs Motrin

Over the counter painkillers are very helpful because they will help us deal with some uncomfortable minor pains that may affect our productivity or daily activities. Aleve Vs Motrin are popular painkillers that you can get almost anywhere and they will work fast as well as effective against common light injury or when you have a light fever in busy days. Both of them are similar but also different so before grabbing one, see which will suit your issue better below.


In this article, we are going to give you information about:
– How to Choose a Painkiller
– What are Aleve and Motrin
– Are Aleve and Motrin Pricey
– What are the Active Ingredient in Aleve and Motrin
– Are Aleve and Motrin Effective
– Do Aleve and Motrin have Side Effects
– Aleve Vs Motrin

Painkiller Types
Nobody wants to deal with pain because it is one of our body response when there is something wrong both on the outside and inside and as surprising as it may seem, this pain is necessary to keep us alive for it is telling us threat is happening. But, in modern days where most of the time we can protect ourselves from various dangerous situations, our body still keep this defense mechanism that sometimes can be annoyingly disturb our activities especially if you have something important to finish.

Extreme pain and injury are dangerous so we are not allowed to make light of it but chances our daily problems are due to some minor issues like headache, fever and some arthritis caused pain issues. These types of pains are easily taken care of by over the counter medicine and we don’t need to see the doctor right after for usually they will be gone for a few days yet, if they are not, we are highly recommended to see a physician in fear of more serious problems.

When talking about over the counter pain reliever, the options can get almost endlessly long because we have so many brands and products marketed to deal with pain which in fact most have similar main drugs. The best method to pick the most ideal or suitable painkiller is by checking their active ingredient and see if it will deal with your issue or not since not all of them will work in the same manner thus, not all of us will need the same painkiller.

In general we can specified painkillers into 4 different categories; non-opioid painkillers, anti-inflammatory drugs, compound painkillers, and opioid painkillers. The non-opioid painkillers are probably the safest choice because it is not as risky as how NSAID like ibuprofen to heart health and the example is paracetamol or acetaminophen like what Tylenol is using in its ingredients. NSAID or non-steroidal anti-inflammatory drugs is used when your pain is related to an inflammation for the likes of paracetamol can’t treat inflammation.

Next one is compound painkillers and this is also available as over the counter painkillers but what makes it different is that they are actually a combination of two different drugs made into one and it can be any mix of painkillers available such as an opioid painkiller with non-opioid painkiller or with NSAID. The example is co-codamol which is a combination of paracetamol and a little bit of codeine. The last is opioid painkillers like codeine, tramadol, and morphine that need prescription to buy.

About Aleve and Motrin
Choosing the best painkillers not only will save you from consuming the wrong drug but also help with the pain issue much better because the right drug will work faster and more effective to help decrease the uncomfortable feeling. If you are not sure yet about which the correct painkillers to get, just ask the drug store employer and they will gladly help you pick one. However, it is still best if you can spare some time and do some light research on the drug first.

Among those many painkiller types out there NSAID like Aleve and Motrin is one of the most popular because inflammation is very common and many of them may cause pain as well so this type of drug will be the best choice if your issue is caused by inflammation. They are very much available widely but with different names or manufacturer yet the main or active drug will be the same so the benefit will be similar as well, which is why we always need to check the ingredient list before buying one.

Aleve and Motrin are common choices when someone is experiencing pain but also different because they are using a different drug as the active ingredient and from this point onward, this article will be very similar to our older comparison Aleve Vs Advil because Motrin is identical to Advil. For those who are experiencing pain due to toothache, headache, backaches, muscle aches, menstrual cramps, or common cold any of these NSAID will work best for you and in addition they can help with a fever as well.

Both of them have a different drug as the main ingredient but when it comes to mechanism, these two will be very similar since they are inhibiting the enzyme that causes inflammation but there is some minor differences between them as well. Overall we can grab one for reducing inflammation but the length of time they are effective will be different for the former is long acting.

Aleve and Motrin Drug and Price
Like many other painkiller or many other over the counter oral drugs, Aleve and Motrin are available in caplet form or the capsule size of a table that can be a problem for anyone who is not used to take a solid medicine. We love them because these brands offer these drugs in a bulk so one bottle usually contains few hundreds of caplet in this sample Aleve has 320 caplets and Motrin has a 225 coated caplet package so one shopping can last for quite some time.
Price wise, these value bottle is a nice choice for those who are living with family or often taking painkillers because it will save you a lot. The sample bottle in this article is sold at $17.97 and $11.64 which makes each drug approximately only $0.05.

Aleve and Motrin Active Ingredient
As it has been mentioned above, the most important thing to consider when looking for a painkiller is their main drug or active ingredient and these two are based on Naproxen Sodium and Ibuprofen respectively. As for Naproxen, we actually have two types of this drug out there and the other is Naproxen only but in comparison the one used in Aleve is easier to be absorbed by our body. When it comes to mechanism, both of them are going to reduce inflammation.

This is because both Naproxen Sodium and Ibuprofen will prevent and enzyme called cyclo-oxygenase or COX from working and when not inhibited, this enzyme will normally makes another substances called prostaglandins. This substance is the one that cause pain, swelling and inflammation so when COX is stopped, they will also reduce the inflammation and pain. Inflammation is happening often in our body and the chronic types are often related to various health conditions as well, such as inflammatory bowel diseases and some forms of arthritis.

When inflammation happens, you will experience redness, heat, pain, and swelling but when taking an NSAID, the relief will come shortly after but the inflammation itself will take weeks to disappear. Additionally, when our body produces prostaglandins and it reaches the brain, it causes fever as well but either Aleve or Motrin will be able to deal with this issue too. When taking them, Naproxen Sodium or Ibuprofen will impair platelet activity and hindering blood clots from forming.

Aleve and Motrin Acting
Moving further, taken from Drugs these NSAIDs are equally effective when dealing with inflammation but they are different when it comes to acting period because Ibuprofen is considered a short-acting drug and will give you that relatively quick pain relief so you will need to take them every short hours such as every 4 to 6 hours a day. On the other hand, Naproxen Sodium is a long-acting drug so you will get a longer relief with this one which is why we commonly only recommended to have 2 dosage a day.

Aleve and Motrin Side Effect
Due to this long-acting effect, Naproxen Sodium also have a higher risk of side effects and this is a risk or gastrointestinal side effects like stomach ulcers and stomach bleeding especially the longer you take the NSAID. Ibuprofen also has this similar risk but compared to Naproxen it is not as high and to reduce the effect, we can start from the lowest dosage and slowly increase it when the current dosage seems to not working. Additionally, just like other NSAIDs those with heart diseases, peptic ulcers, and stroke should take higher precaution.

Comparison
Both of them are a great drugs to handle minor pain and if your pain is caused by inflammation or a production of prostaglandin, any of them will do the work just fine. Their difference is on the acting side because Aleve which is based on Naproxen Sodium is long-acting and will provide the relief longer as well so we can consume the drug less than taking Ibuprofen which is short-acting that will require you to take more caplets per day to get the same amount of relief.

Aleve vs Motrin

- Comes in small, oval caplets Just 1 caplet can relieve pain for up to 12 hours
- For minor aches and pains due to minor arthritis, back and body aches, and headache
- ALEVE is proven better on tough pain than Tylenol 8hr. *Based on menstrual and dental pain studies.
- 225-count bottle of Motrin IB tablets help provide effective relief from minor aches and pains, to help you and your family take control of their pain.
- Motrin IB tablets help temporarily reduce fever and offer pain relief due to the common cold, minor pain of arthritis, headache, backache, toothache and menstrual cramps
- Each Motrin IB tablet contains 200 milligrams of ibuprofen to help stop pain at its source and provide powerful relief when it counts

Conclusion
There is no bad choice between the two for they are very much similar but for those who have stomach issues with Aleve, Motrin can be a good alternative yet, if your stomach is fine then Aleve will provide longer relief for the pain.

Leave a Reply

Your email address will not be published. Required fields are marked *

4 × one =